Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2011, 2:28 PM CDT for Douglas County, Howell County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 11, 2011, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS53 KSGF 111928 SVRSGF MOC067-091-112015- /O.NEW.KSGF.SV.W.0299.110611T1928Z-110611T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI... NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 315 PM CDT. * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF WILLOW SPRINGS...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THIS NEW SEVERE THUNDERSTORM WARNING REPLACES THE EXISTING WARNING THAT EXPIRES AT 230 PM CDT. * LOCATIONS IMPACTED INCLUDE WILLOW SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3704 9193 3685 9200 3692 9227 3705 9221 TIME...MOT...LOC 1927Z 277DEG 9KT 3696 9216 WIND...HAIL 60MPH 1.00IN $$ GRIFFIN
2 follow-up statements
092 WWUS53 KSGF 111956 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 PM CDT SAT JUN 11 2011 MOC067-091-112015- /O.CON.KSGF.SV.W.0299.000000T0000Z-110611T2015Z/ DOUGLAS MO-HOWELL MO- 256 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHWESTERN HOWELL AND NORTHEASTERN DOUGLAS COUNTIES... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF WILLOW SPRINGS...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE WILLOW SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3691 9221 3705 9215 3704 9193 3685 9200 TIME...MOT...LOC 1956Z 277DEG 9KT 3692 9213 WIND...HAIL 60MPH 1.00IN $$ GRIFFIN
346 WWUS53 KSGF 112010 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SAT JUN 11 2011 MOC067-091-112021- /O.EXP.KSGF.SV.W.0299.000000T0000Z-110611T2015Z/ DOUGLAS MO-HOWELL MO- 310 PM CDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWELL AND NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3691 9221 3705 9215 3704 9193 3685 9200 TIME...MOT...LOC 2011Z 277DEG 9KT 3692 9208 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:26 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 12:26 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT SAT JUN 11 2011 ...UPDATE TO AVIATION... .DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS IMPACTED AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THE OVERNIGHT HOURS. HOWEVER...EARLY THIS MORNING...THE HIGHEST FREQUENCY OF STORMS WERE CONFINED TO AREAS ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR...LEAVING MOST OF THE OZARKS IN AN AREA OF DRY WEATHER. THE OZARKS AIR MASS WAS VERY MUGGY...AS DEW POINTS RANGED FROM THE MIDDLE 60S TO THE LOWER 70S. FOR TODAY...WE'VE DECIDED TO CUT BACK ON PRECIPITATION CHANCES AS ONGOING CONVECTION ACROSS NORTHERN MISSOURI SHOULD REMAIN WITHIN THAT AREA...AND BEGIN TO DISSIPATE WITH TIME. MEANWHILE...THE FRONTAL SYSTEM RESPONSIBLE FOR FORCING THESE THUNDERSTORMS...WILL CONTINUE TO SAG THROUGH SOUTHERN MISSOURI AND EVENTUALLY INTO NORTHERN ARKANSAS BY MID DAY. THIS WILL LIKELY CREATE BETTER RAIN CHANCES OVER FAR SOUTHERN MISSOURI THROUGH THIS AFTERNOON. DESPITE THE PRESENCE OF THE FRONT...FORCING ALONG THIS FEATURE REALLY DECREASES IN INTENSITY...THEREFORE THERE WILL NOT BE MUCH OF A LIFTING MECHANISM TO CREATE ADDITIONAL CONVECTION THROUGH MOST OF TODAY AND TONIGHT. BY SUNDAY...WE WILL BE WATCHING A POTENTIAL COMPLEX OF STORMS APPROACH THE OZARKS FROM THE WEST. BOTH THE ECMWF AND THE GFS HAVE BEEN SHOWING THIS SIGNAL FOR SEVERAL CONSECUTIVE RUNS. THE ENVIRONMENT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI COULD BE FAVORABLE FOR A ROUND OF STRONG TO SEVERE THUNDERSTORMS. A SOLID CAPE/SHEAR COMBINATION WILL EXIST AS THIS POTENTIAL COMPLEX OF STORMS APPROACH. THE ONE ITEM THAT HAS CAUGHT OUR ATTENTION IS THE BACKED NATURE OF THE SURFACE WINDS ACROSS WESTERN MISSOURI SUNDAY AFTERNOON AND EVENING...ALLOWING FOR ENHANCED VALUES OF LOW LEVEL HELICITIES. SUNDAY AFTERNOON AND EVENING IS STILL A SHORT TERM FORECAST CHALLENGE WHEN ATTEMPTING TO DISCERN SEVERE WEATHER POTENTIAL. MUCH WILL DEPEND ON HOW THE KANSAS COMPLEX OF STORMS EVOLVES WITH TIME...WHICH IS TOUGH TO KNOW AT THIS POINT. UPPER LEVEL RIDGING BUILDS BACK OVER THE OZARKS FOR THE PERIOD MONDAY THROUGH TUESDAY AFTERNOON. THIS RIDGE WILL BE SHORT LIVED AS THE MAIN BELT OF WESTERLIES SAGS BACK INTO THE AREA...CREATING ADDITIONAL CHANCES FOR RAIN. THE INITIAL CHANCE FOR RAIN COULD OCCUR AS SOON AS LATE TUESDAY NIGHT...AS THE FIRST OF SEVERAL WEAK DISTURBANCES MIGRATE OVERHEAD. NORTHWEST FLOW BECOMES ESTABLISHED BY TUESDAY NIGHT OR WEDNESDAY...AND PERSISTS AT LEAST THROUGH FRIDAY. THIS WILL CREATE MORE THUNDERSTORM CHANCES...WITH THE LIKELIHOOD OF NOCTURNAL COMPLEXES OF STORMS DEVELOPING ACROSS THE PLAINS ON A NIGHTLY BASIS GIVEN THE PATTERN. TEMPERATURES WILL ALSO BECOME COOLER...WITH AFTERNOON HIGHS IN THE 80S BECOMING THE NORM THROUGH NEXT WEEK. CRAMER && .AVIATION... FOR THE 18Z TAFS...A WEAK AND DIFUSED FRONTAL BOUNDARY IS CURRENTLY NEAR THE ARKANSAS AND MISSOURI BORDER. LIGHT NORTHERLY WINDS ARE BEHIND THIS BOUNDARY THIS AFTERNOON AT MOST TERMINALS. KSGF AND KSGF WILL HAVE MVFR CEILINGS THROUGH EARLY AFTERNOON UNTIL STRATUS DECK MIXES OUT. WINDS WILL GRADUALLY SHIFT EASTERLY TONIGHT AND SOUTHEASTERLY BY TOMORROW MORNING. WILL HAVE TO WATCH STORMS DEVELOPING OVER THE HIGH PLAINS LATE TONIGHT WHICH MAY TRY TO MOVE INTO THE AREA BY EARLY TOMORROW MORNING. EXACT TIMING AND COVERAGE IS UNCERTAIN AND HAVE MENTIONED VCTS AROUND 12Z AT THIS TIME. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 11, 12:55 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT SAT JUN 11 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED LIGHTNING RISK. ELEVATED HAIL RISK. ELEVATED WIND RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS THE SOUTHERN MISSOURI OZARKS. ISOLATED SEVERE HAIL AND DAMAGING WIND GUSTS MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THERE ARE INDICATIONS THAT A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS OF KANSAS LATE TONIGHT AND MOVE SOUTHEASTWARD TOWARDS EXTREME SOUTHEAST KANSAS AND EXTREME SOUTHWESTERN MISSOURI BY SUNRISE SUNDAY MORNING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST MISSOURI SUNDAY MORNING. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF THE AREA...WITH REDEVELOPMENT POSSIBLE DURING THE AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER RISKS. PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM TUESDAY THROUGH FRIDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS NEAR THE MISSOURI AND ARKANSAS BORDER. SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND EXTREME SOUTHWESTERN MISSOURI BY SUNRISE SUNDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jun 11, 1:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 120 PM CDT SAT JUN 11 2011 MOZ096-097-111900- DOUGLAS MO-HOWELL MO- 120 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND NORTHWESTERN HOWELL COUNTIES UNTIL 200 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHEASTERN DOUGLAS COUNTY...OR 7 MILES SOUTH OF MOUNTAIN GROVE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHWESTERN HOWELL AND NORTHEASTERN DOUGLAS COUNTIES. LAT...LON 3706 9199 3694 9198 3699 9233 3706 9232 TIME...MOT...LOC 1820Z 271DEG 12KT 3704 9221 GRIFFIN
Local storm report, Jun 11, 2:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 NNE VANZANT 37.01N 92.28W
06/11/2011 E1.00 INCH DOUGLAS MO CO-OP OBSERVER
&&
JTKLocal storm report, Jun 11, 2:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 10 SSE MOUNTAIN GROVE 36.99N 92.20W
06/11/2011 E1.00 INCH DOUGLAS MO CO-OP OBSERVER
&&
JTKThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:18 PM CDT | Special Weather Statement | SGF | Pulaski | 27 min |
| Jun 10, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 26 min |
| Jun 10, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jun 10, 8:50 PM CDT | Special Weather Statement | SGF | Maries | 25 min |
| Jun 10, 8:58 PM CDT | Special Weather Statement | SGF | Phelps | 32 min |
| Jun 10, 9:10 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 35 min |
| Jun 10, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 15 min |
| Jun 10, 9:52 PM CDT | Special Weather Statement | SGF | Phelps | 23 min |
| Jun 10, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 44 min |
| Jun 10, 10:48 PM CDT | Special Weather Statement | SGF | Texas | 27 min |
| Jun 10, 11:12 PM CDT | Special Weather Statement | SGF | Dent | 48 min |
| Jun 10, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 35 min |
| Jun 10, 11:50 PM CDT | Special Weather Statement | SGF | Texas | 25 min |
| Jun 11, 1:20 PM CDT | Special Weather Statement | SGF | Douglas | 40 min |
| Jun 11, 1:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 49 min |
| Jun 11, 2:02 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 28 min |
| Jun 11, 2:34 PM CDT | Special Weather Statement | SGF | Oregon | 26 min |
| Jun 11, 2:58 PM CDT | Special Weather Statement | SGF | Oregon | 47 min |
| Jun 11, 3:22 PM CDT | Special Weather Statement | SGF | Ozark | 53 min |
| Jun 11, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.